MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 8F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 8F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reav2473 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the groshong line was placed but appeared to be damaged on the final check.The catheter was removed and a second line placed.After removal, it was stated that fluid could be seen leaking from under the cuff.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed, and the damage appeared to be associated with use of the device.One 8fr groshong catheter was returned for investigation.The connector was attached to the tubing, which indicates that the catheter had been placed.It was reported that the catheter appeared damaged after placement.A functional test of the catheter revealed fluid leaking from the catheter at the proximal end of the catheter.A microscopic examination revealed circumferential tears in the catheter between the proximal end of the cuff and the 25 cm depth mark.The proximal end of the cuff was separating from the underlying adhesive.Elastic weakness was detected in the 3.5cm section of tubing just proximal to the cuff.Circumferential splits were also observed at the 25 ¿ 27 cm depth marks, which were located in the weakened section of tubing.The weakness in the tubing indicates that the tubing was stretched during placement, which may have been a contributing factor in the catheter damage.The cuff may have been difficult to tunnel.When tunneling, the product ifu states, ¿the catheter must not be forced.¿.
 
Event or Problem Description

Brand Name
GROSHONG 8F SINGLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6800213
Report Number3006260740-2017-01310
Device Sequence Number11193250
Product Code LJS
UDI-Device Identifier00801741036743
UDI-Public(01)00801741036743
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue Number7711800
Device Lot NumberREAV2473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1